Bad Metallic Taste In Mouth From Taking Chantix, A Fix!

5 Replies Updated


Conversation Starter


AMP Says:
 
Hi, on day two I woke up with this horrible metallic acidy bad taste in my mouth, mostly my tongue.
I searched the Internet for help. I tried the following:
Gargling with salt water, no effect.
Gargling with baking soda, no effect.
Eating drinking citris - somewhat effective
Spraying my mouth with sore throat medicine - short term effect
Started taking Zinc- BAD TASTE VANISHED - EFFECTIVE!

Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:

1
David Says:
 
Ironically enough, Chantix does list "having a bad taste in the mouth" pretty much word for word as a general side effect. So I wouldn't be surprised at all if it never went away until you stopped taking the medication. However, I am curious to know whether or not any metallic taste will return after you've continued to supplement with Zinc? If you could keep us posted every now and then, that would be great!

Regarding that Zinc remedy, I've also read about other medications depleting certain nutrients in the body. So I can't help but wonder if Chantix might cause similar deficiencies over time; especially if you aren't taking a multivitamin of some sort during your treatment.

Does anyone have ideas as to how or why Zinc works for this and nothing else?

Post a Reply   Share page   Report post

Was this helpful?  3 0  
2
Gaynellie Says:
 
I'm glad I saw your post! I'm on my 2nd day and my mouth taste gross!! I will be getting Zinc tomorrow!! Yuck!

Post a Reply   Share page   Report post

Was this helpful?  0 0  
3
Pat Says:
 
Just regular over the counter Zinc? Ow many MG's do you take and just once a day . Sorry to bother you but I have to go get it I can't stand this taste. It goes away for a few minutes for me when I brush but I can't do that all day lol. Thank You for any response.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
4
Kariann Says:
 
I am taking Champix for the second round an i can not get rid of the coppery taste out of my mouth,when i took them the 1st time an quit smoking for 6+ months i did not go thur this,an i have been on the pills now since march an finding it very hard to quit this time around.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
5
Rachel Says:
via mobile
 
A metallic taste is normal after quitting. It is not related to the Chantix. I have given up smoking previously cold turkey and have always experienced the metallic taste for a while.

Post a Reply   Share page   Report post

Was this helpful?  1 0  


Possibly Related Threads:

gabapentin metallic taste mouth I recently started taking gabapentin to alleviate nerve pain from fibromyalgia, but now I am having a metal taste in my ... 14 replies
AFTER TAKING HP KIT MEDICINE MOUTH TASTE BECOMES UNINTERESTED .WHAT IS REMEDY I am getting countinuing pain in the just upper part of the stomach specially left side.Iam taking petacid hp as per dir...
Nasty taste in mouth from Vivitrol? I'm taking Vivitrol for opiate suspension. It's working wonders for me...but I have a horrible taste in my mouth... 3 replies
Taking lyrica for extremely bad acid in mouth I have been having severe acid reflux for several years and taking more and more acifex and other strong antacids. Last ... 5 replies
bad taste in mouth Took my first 3mg dose last night. The bad taste is lasting from last night through all day today. Does this side effect... 2 replies
Bad taste and in the mouth I am still taking vertin 16. My taste is going from bad to worse. In the meanwhile doctor has told me that I have Thyroi... 2 replies
Constant bad taste in mouth overproduction of phlegm I have Gerd. Have been on tecta for the last four years. No problems until I started taking sertraline in April 2015. Si... 1 reply
Day 4; headaches and bad taste in mouth I've already noticed that cigarettes seem less disirable, but I'm still craving them. Craving seem to be less in... 1 reply
Taking Chantix for the 3rd time Probably the worst "quitter" out there. Quit for 2 years successfully on Chantix, don't remember any bad men... 3 replies
Taking Chantix with Paxil/Buspar this is my 2nd week on the chantix,i do mess up once or twice a day with a cigg,but i was smoking a pack a day.Anyway im... 1 reply


Post a Reply

No registration is needed.
Simply fill out the form below.

 *
Please be detailed.

 *
You may use your first name, or for more privacy, make up a nickname.


 
Optional. Always hidden. This allows us to notify you when a reply is posted here.





4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely
I'm on a public or shared computer

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. Site content is Copyright © 2005-2017 MedsChat.com and is protected under U.S. and International Copyright laws. All Rights Reserved. This page was last updated on 11 July 2017.

We are committed to your privacy.

Copyright © 2005-2017 All Rights Reserved. MedsChat® and The People's Medicine Community® are registered trademarks of Limelight Innovations L.L.C.